MAUDE Adverse Event Report: EPIC INTERNATIONAL (THAILAND) CO. LTD. SMARTEZ PUMP; PUMP, INFUSION, ELASTOMERIC

EPIC INTERNATIONAL (THAILAND) CO. LTD. SMARTEZ PUMP; PUMP, INFUSION, ELASTOMERIC
Model Number SE0005-270C
Health Effect - Clinical Code Overdose (1988)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was put on an elastomeric infusion pump on 07/23 at 1600 that was set to infuse 230ml over 46hrs rate approx 5ml/hr.The patient called the clinic at approximately 1000 on (b)(6) stating that the pump looked smaller than normal.The pharmacist directed her to stop the pump from infusing.When she returned to the pharmacy the pump was drained and determined to have 48ml left out of the 230ml it was filled with.The calculations and compounding were verified to be correct.Based on the time and volume remaining the pump the rate of infusion was determined to be approximately 10ml/hr, double the stated rate.Over the course of 18 hours of infusion the patient received 3500mg of fluorouracil.The oncologist decided it was best to treat the patient with vistogard (uridine triacetate) the reversal drug for fluorouracil overdose.The patient received the drug in the 96 hour time frame and has not reported any additional side effects.The pharmacy has contacted the pump manufacturer about the device error.Fda safety report id# (b)(4).

Brand Name
SMARTEZ PUMP
Common Device Name
PUMP, INFUSION, ELASTOMERIC
Manufacturer (Section D)
EPIC INTERNATIONAL (THAILAND) CO. LTD.
MDR Report Key8865855
Report NumberMW5088804
Device Sequence Number311052
Product Code MEB
UDI-Device Identifier18859299104048
UDI-Public(01)18859299104048
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model NumberSE0005-270C
Device Catalogue Number484041
Device Lot NumberC8M65
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight75